Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected by Aelius Group. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.
First of all, how are YOU doing? Are you feeling well?
Secondly, it is different for everyone. It mainly depends on what the person's tolerance is (and probably how long they have been taking it). Just like with heroin, where people can end up using an amount of heroin everyday that would kill a person with no tolerance to opioids.
For example, I am on methadone maintenance treatment (MMT). The highest dose I was ever at was 80mg. Now I am at 40mg. So when I was on 80mg, my tolerance was probably higher than it is now, at 40mg. So it is possible that a dose of methadone I could have handeled a year ago (when I was on a higher dose) could kill me now (since I am on a lower dose).
Like I think I told you when you were detoxing off heroin, methadone is a slow-acting drug. It stays "in your system" much longer than some other opiates, and it takes longer than drugs like heroin to "feel". That, in my opinion, is where the danger comes in when someone is taking methadone unprescribed. Your friend could take some, not feel it, and take some more an hour later. When the full effects of the methadone 'kick in', he could OD.
Also, if he is taking liquid methadone that he is buying off the street (or any other drug in which the dosage is not obvious, such as a manufactured pill), he really doesn't know how much he is getting. I could take my take home bottle outside right now and tell people it had 4mg or 400mg in it. You have no way of knowing. (I don't do this, obviously, I'm just giving an example.) Most methadone clinics add varying amounts of water to take home doses, so that only further complicates the issue -- its not as if you could get a graduated cylinder and measure the volume of the methadone and know the dose.
Sorry I'm rambling on, but my point is that what your friend is doing is very likely dangerous. And, just some food for thought: do you really think you should be hanging out with him, assuming he is abusing methadone?? Please be careful.
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.